# SDR 2003FA0000548

- Difficulty date: May 12, 2003
- Submitted: May 27, 2003
- Operation: General aviation
- Aircraft: N867AF
- Make and model: Grob G 120A
- Aircraft serial: 85007
- System (JASC): 2710 · Aileron Control System
- Part: Bearing
- Condition: Failed
- Location: Aileron Lever
- Part time: 459 hours
- Component: Aileron Lever
- Component part number: 120A4123
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING INSPECTION FO AIRCRAFT, FOUND BEARING TO BE FAILING.  RETAINING CLIP AND SEAL WERE BEING FORCED OUT OF BEARING.  PROBABLE CAUSE IS A DESIGN FLAW IN THE CONTROL SYSTEM WHICH ALLOWS THE CONTROL ROD DEFLECTION TO EXCEED THE DESIGN LIMIT OF THE BEARING.  RECOMMEND A DESIGN CHANGE OR REPLACE BEARING WITH ONE THAT HAS BETTER LIMITS AND LOAD HANDLING CAPABILITIES.
